Alert archive / Maryland / Areal Flood Warnings in 2008
Areal Flood Warning 3, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Jun 4, 2008, 9:51 PM EDT for 5 counties in Maryland; Kent County, New Castle County, Sussex County, Delaware. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2008, 9:51 PM EDT (01:51 UTC)
- Expired
- Jun 5, 2008, 1:32 AM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD
The radar
The Dover AFB radar (KDOX), 49 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1210 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS41 KPHI 050154
FLWPHI
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
951 PM EDT WED JUN 4 2008
DEC001-003-005-MDC011-015-029-035-041-050945-
/O.NEW.KPHI.FA.W.0003.080605T0151Z-080605T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
951 PM EDT WED JUN 4 2008
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* FLOOD WARNING FOR...
KENT COUNTY IN CENTRAL DELAWARE...
CAROLINE COUNTY IN EASTERN MARYLAND...
TALBOT COUNTY IN EASTERN MARYLAND...
CECIL COUNTY IN NORTHEAST MARYLAND...
KENT COUNTY IN NORTHEAST MARYLAND...
QUEEN ANNES COUNTY IN NORTHEAST MARYLAND...
NEW CASTLE COUNTY IN NORTHERN DELAWARE...
SUSSEX COUNTY IN SOUTHERN DELAWARE...
* UNTIL 545 AM EDT THURSDAY
* AT 951 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED
BETWEEN 2 AND 3 INCHES OF RAIN HAD FALLEN OVER MUCH OF THE
NORTHERN HALF OF THE DELMARVA SINCE WEDNESDAY AFTERNOON. AN
ADDITIONAL ONE TO TWO INCHES IS POSSIBLE DURING THE OVERNIGHT
HOURS. THIS RAIN IS EXPECTED TO PRODUCE PONDING OF WATER IN AREAS
OF POOR DRAINAGE. SMALL STREAMS MAY ALSO EXPERIENCE NEAR BANKFULL
RISES. AN AREAL FLOOD WARNING HAS THEREFORE BEEN ISSUED FOR THE
AREA.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
LAT...LON 3848 7571 3867 7575 3860 7608 3871 7629
3892 7621 3884 7638 3896 7637 3901 7617
3909 7615 3910 7615 3901 7622 3919 7627
3938 7600 3938 7603 3954 7598 3971 7620
3979 7545 3947 7559 3876 7509 3845 7504
TIME...MOT...LOC 0151Z 180DEG 0KT 3949 7582
$$
JJM1 follow-up statement
000
WGUS81 KPHI 050532
FLSPHI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
132 AM EDT THU JUN 5 2008
DEC001-003-005-MDC011-015-029-035-041-050542-
/O.CAN.KPHI.FA.W.0003.000000T0000Z-080605T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KENT DE-CAROLINE MD-CECIL MD-KENT MD-SUSSEX DE-NEW CASTLE DE-
QUEEN ANNES MD-TALBOT MD-
132 AM EDT THU JUN 5 2008
...THE FLOOD WARNING HAS BEEN CANCELLED FOR TALBOT...QUEEN ANNES...
NEW CASTLE...SUSSEX...KENT...CECIL...CAROLINE AND KENT COUNTIES...
HEAVY RAIN HAS MOVED OUT OF THE REGION.
LAT...LON 3848 7571 3867 7575 3860 7608 3871 7629
3892 7621 3884 7638 3896 7637 3901 7617
3909 7615 3910 7615 3901 7622 3919 7627
3938 7600 3938 7603 3954 7598 3971 7620
3979 7545 3947 7559 3876 7509 3845 7504
$$
RNSWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Jun 4, 8:11 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 4, 8:11 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
811 PM EDT WED JUN 4 2008
.SYNOPSIS...
LOW PRESSURE WITH A PRONOUNCED SQUALL LINE WILL MOVE QUICKLY
EASTWARD THROUGH THE CENTRAL MID ATLANTIC REGION EARLY THIS
EVENING...AND ANOTHER AREA OF LOW PRESSURE IS FORECAST TO ROLL
THROUGH OUR AREA OVERNIGHT ALONG AN EAST-WEST FRONTAL BOUNDARY.
WEAK LOW PRESSURE WILL BE OVER THE CAROLINAS THURSDAY WITH A WEAK
TROUGH OF LOW PRESSURE EXTENDING UP ALONG THE MID ATLANTIC COAST.
OTHERWISE, HIGH PRESSURE WILL BUILD OVER OUR REGION FRIDAY AND
ESPECIALLY OVER THE WEEKEND, USHERING IN A SPELL OF HOT WEATHER.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THE TORNADO WATCH HAS BEEN EXTENDED FOR THE CENTRAL AND SOUTHERN
DELMARVA AS WELL AS EXTREME SOUTHEASTERN NEW JERSEY. SHOWERS AND
THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE EASTWARD SOUTH OF A
FRONTAL BOUNDARY THAT EXTENDS FROM THE GREAT PLAINS, THROUGH THE
OHIO RIVER VALLEY, AND THROUGH THE CENTRAL PORTIONS OF OUR CWA.
THE ATMOSPHERE SOUTH OF THE BOUNDARY REMAINS UNSTABLE, SO THE
POSSIBILITY OF SEVERE THUNDERSTORMS REMAINS THROUGH THE EARLY
MORNING HOURS. MODEL GUIDANCE IS GOOD WITH THIS FEATURE, AND LENDS
CONFIDENCE THAT ADDITIONAL ACTIVITY WILL OCCUR WITH THE SECONDARY
LOW MOVING THROUGH THE REGION OVERNIGHT. A FLOOD WATCH WAS
CONSIDERED FOR PART OF THE AREA OVERNIGHT, DUE TO THE COMBINATION
OF THE EARLIER ACTIVITY LAST NIGHT AND THE ONGOING CONVECTION SET
TO MOVE THROUGH OUR AREA AT LATE AFTERNOON AND EARLY EVENING. BUT,
FLASH FLOOD AND HEADWATER GUIDANCE SEEMS TO BE A BIT HIGHER THAN
WHAT IS FORECAST (1/2 TO 1 INCH).
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
LEFTOVER CONVECTIVE OR CONVECTIVE TO STRATIFORM ACTIVITY MAY BE
ONGOING EARLY THURSDAY MORNING. OTHERWISE, THIS SHOULD TAPER OFF,
BUT LINGERING INSTABILITY COMBINED WITH A COASTAL TROUGH SEEMS TO
WARRANT A CHANCE OF AFTERNOON CONVECTION TOO. SO, A SIMPLIFIED AND
GENERIC CHANCE OF SHOWERS AND THUNDERSTORMS WAS KEPT IN THE
FORECAST FOR THURSDAY. SOME (OR MORE) SUN MAY OCCUR BY OR IN THE
AFTERNOON, ENHANCING INSTABILITY AND CAPES.
FRIDAY LOOKS GOOD WITH WEAK HIGH PRESSURE, AND ONLY PARTLY SUNNY
WAS FORECAST.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HOT WEATHER WORDING IS IN THE HAZARDOUS WEATHER OUTLOOK FOR
TEMPERATURES IN THE LOWER AND MID 90S (AND HEAT INDICES POSSIBLY
OVER 100) OVER THE WEEKEND, AND PERHAPS ESPECIALLY SATURDAY. THIS
WILL SERVE AS AN EXCESSIVE HEAT OUTLOOK. UPPER LEVEL RIDGING LEADS
TO STRONG SUBSIDENCE AND COMPRESSIONAL WARMING SATURDAY AT THIS
POINT MAY BE THE WARMEST DAY AS THE RIDGE MAY SINK SOUTHWARD A BIT
SUNDAY BUT, MOS TEMPERATURE REDUCTIONS FOR SUNDAY MAY BE AN
ARTEFACT OF THE MOS HEADING BACK TOWARD CLIMATOLOGY THIS FAR OUT.
A CHANCE OF DIURNALLY-ACTIVATED SHOWERS AND THUNDERSTORMS WAS
ADDED FOR MONDAY AND TUESDAY WITH A WEAK LOW WHICH WAS SHOWN ON HPC
GUIDANCE AND ACCEPTED FOR NOW.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
A SQUALL LINE OF STRONG TSRAS WILL AFFECT THE TERMINALS LATER THIS
AFTERNOON AND EARLY THIS EVENING. IFR CONDITIONS AS WELL AS STRONG
GUSTY WINDS ARE EXPECTED. CONFIDENCE IS HIEST THAT THIS WILL AFFECT
KILG, KMIV AND KACY WHILE THE LEAST AMOUNT OF WIND IS EXPECTED TO
AFFECT KABE AND KRDG. ITS POSSIBLE THAT WIND GUSTS DURING THE TSRAS
COULD BE HIER THAN CURRENTLY FCST IF THE STRONGEST PART OF THE LINE
AFFECTS THE TERMINAL LOCNS.
BEST ESTIMATE OF ARRIVAL TIME IS ABOUT 19Z FOR KRDG, 20Z FOR LOCAL
PHL AIRPORTS AND KABE AND 21Z FOR KMIV AND KACY.
PRIOR TO THE ARRIVAL OF THE TSRAS A WEAKENING AREA OF SHRAS MIGHT
MAINTAIN ITSELF FROM KPHL AND POINTS NWWD. THE BENEFIT OF THIS
WEAKENING SYSTEM IS TO AT LEAST REDUCE THE INSTABILITY. THE LOW
CLOUDS AT KRDG AND KABE ARE A NEGATIVE FOR VFR FLYING, BUT WILL HELP
TEMPER THE EFFECTS OF THIS LINE AS IT MOVES THROUGH.
AFTER THIS SQUALL LINE MOVES THROUGH, AN UPPER AIR DISTURBANCE
MOVING THRU THE WESTERLY FLOW WILL HELP DEVELOP A LARGER AREA OF
SHRAS AND EMBEDDED TSRAS ESPECIALLY BETWEEN 00Z AND 06Z. GENERAL
MVFR CONDITIONS ARE EXPECTED, BUT SOME IFR CONDITIONS ARE POSSIBLE
IN ANY HEAVIER PRECIPITATION.
AFTER THIS DISTURBANCE MOVES THROUGH, FORECAST MODELS (AND THE RAIN
THAT SHOULD FALL) WILL LEND ITSELF TO THE DEVELOPMENT OF LOW CLOUDS
AND FOG TOWARD MORNING. WE FCST IFR VSBYS AT OUR MORE FOG PRONE
LOCATIONS. A NW FLOW IN THE WAKE OF A DEVELOPING LOW SHOULD HELP
BURN OFF THE LOW CLOUDS AND FOG AT ABOUT A CLIMATOLOGICALLY NORMAL
TIME (ABOUT 13Z).
OUTLOOK...A FRONTAL BOUNDARY SHOULD BE LINGERING NEAR OR ACROSS OUR
AREA THURSDAY AND FRIDAY. MORE WIDELY SCATTERED CONVECTION COULD
DEVELOP NEAR AND ALONG THE BOUNDARY WITH IFR CONDITIONS DURING THE
TSRAS. OTHERWISE, THERE COULD BE SOME MVFR TO LOCALLY IFR CONDITIONS
IN MORNING FOG OR STRATUS THE NEXT FEW MORNINGS AS A MID SUMMER
REGIME ESTABLISHES ITSELF WITH GENERALLY VFR CONDITIONS PREVAILING
AT OTHER TIMES.
&&
.MARINE...
WE WILL EXTEND THE DURATION OF THE SCA INTO THE EVENING IN THE
SOUTHERN AREA WATERS AND THRU THE NIGHT IN THE NORTHERN AREA WATERS.
THIS IS PRIMARILY FOR SEAS AS WINDS ARE CURRENTLY JUST BLO SCA
CRITERIA. THERE WILL BE THE ADDED COMPLICATION OF THE SQUALL LINE
ESPECIALLY FOR THE SOUTHERN AREA WATERS. SEAS ARE RUNNING ABOUT 1
FOOT ABOVE WAVE WATCH GUIDANCE CURRENTLY. WAVE WATCH IS SUGGESTING A
SECONDARY SURGE OF HIGHER SEAS FOR OUR SOUTHERN COASTAL WATERS
OVERNIGHT. RIGHT NOW CONFIDENCE IS NOT HIGH ENOUGH TO EXTEND THE SCA
THRU THE NIGHT IN THE SOUTHERN OCEAN WATERS. IN DELAWARE BAY, BOTH
THE WINDS AND SEAS ARE BLO SCA CRITERIA, ALTHOUGH SOME GALE FORCE
GUSTS ARE LIKELY AS THAT SQUALL LINE MOVES THRU LATER THIS
AFTN/EARLY THIS EVENING.
BEYOND TONIGHT, WITH ONLY A WEAK FRONTAL BOUNDARY LINGERING ACROSS
THE REGION THURSDAY AND FRIDAY AND RELATIVELY WEAK HIGH PRESSURE TO
THE NORTH, BOTH WINDS AND SEAS SHOULD NOT REACH SCA CRITERIA THU AND
FRI. FOR THE WEEKEND AND MONDAY, THE FCST WINDS AND SEAS WITH A
BERMUDA HIGH OR EXCESSIVE HEAT TYPE SET-UP SHOULD ALSO KEEP WINDS
AND SEAS BLO SCA CRITERIA.
ASTRONOMICAL TIDES ARE RUNNING HIGH BECAUSE OF THE NEW MOON, BUT
TIDAL DEPARTURES HAVE LOWERED TO ABOUT NORMAL, SO NO TIDAL FLOODING
IS EXPECTED WITH THE OVERNIGHT HIGH TIDE. ASTRONOMICAL HIGH TIDES
WILL SLOWLY DECREASE THE NEXT COUPLE OF DAYS AND THE FCST WINDS DO
NOT LOOK CONDUCIVE FOR ANY PROBLEMS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR
ANZ452>455.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT THURSDAY FOR ANZ450-451.
&&
SYNOPSIS.../
NEAR TERM.../
SHORT TERM.../
LONG TERM.../
AVIATION...GIGI
MARINE...GIGIHazardous weather outlook, Jun 4, 8:04 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 804 PM EDT WED JUN 4 2008 ANZ430-DEZ001-MDZ008-NJZ007>010-012>020-022-025>027-PAZ060>062- 067>071-060015- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- NEW CASTLE-CECIL-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-ATLANTIC-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 804 PM EDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...DELAWARE BAY WATERS...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT OCCASIONAL SHOWERS AND THUNDERSTORMS ARE FORECAST FOR TONIGHT. ANY THUNDERSTORMS MAY PRODUCE GUSTY WINDS LIGHTNING AND HEAVY RAINFALL...AS WELL AS POSSIBLY SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE HOTTEST AIR MASS OF THE SEASON SO FAR IS EXPECTED TO MOVE INTO THE REGION ON FRIDAY THROUGH MONDAY. RELATIVE HUMIDITY AND HEAT INDEX VALUES ARE ALSO EXPECTED TO INCREASE THROUGH THE PERIOD. AS A RESULT, HEAT WATCHES, WARNINGS OR ADVISORIES MAY BECOME NECESSARY AT SOME POINT DURING THE FRIDAY THROUGH MONDAY TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.. DEZ002>004-MDZ012-015-019-020-NJZ021-023-024-060015- KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-CUMBERLAND-CAPE MAY-ATLANTIC COASTAL CAPE MAY- 804 PM EDT WED JUN 4 2008 ...TORNADO WATCH 454 IN EFFECT UNTIL 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE HOTTEST AIR MASS OF THE SEASON SO FAR IS EXPECTED TO MOVE INTO THE REGION ON FRIDAY THROUGH MONDAY. RELATIVE HUMIDITY AND HEAT INDEX VALUES ARE ALSO EXPECTED TO INCREASE THROUGH THE PERIOD. AS A RESULT, HEAT WATCHES, WARNINGS OR ADVISORIES MAY BECOME NECESSARY AT SOME POINT DURING THE FRIDAY THROUGH MONDAY TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. ANZ452-060015- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- 804 PM EDT WED JUN 4 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ453>455-060015- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 804 PM EDT WED JUN 4 2008 ...TORNADO WATCH 454 IN EFFECT UNTIL 1 AM EDT THURSDAY... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ450-451-060015- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 804 PM EDT WED JUN 4 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ431-060015- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 804 PM EDT WED JUN 4 2008 ...TORNADO WATCH 454 IN EFFECT UNTIL 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NJZ001-PAZ054-055-060015- SUSSEX-CARBON-MONROE- 804 PM EDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT OCCASIONAL SHOWERS AND A CHANCE OF THUNDERSTORMS ARE FORECAST FOR TONIGHT. ANY THUNDERSTORMS MAY PRODUCE GUSTY WINDS LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE HOTTEST AIR MASS OF THE SEASON SO FAR IS EXPECTED TO MOVE INTO THE REGION ON FRIDAY THROUGH MONDAY. RELATIVE HUMIDITY AND HEAT INDEX VALUES ARE ALSO EXPECTED TO INCREASE THROUGH THE PERIOD. AS A RESULT, HEAT WATCHES, WARNINGS OR ADVISORIES MAY BECOME NECESSARY AT SOME POINT DURING THE FRIDAY THROUGH MONDAY TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jun 4, 6:43 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 643 PM EDT WED JUN 4 2008 MDZ012-015-019-020-042345- KENT MD-QUEEN ANNES-TALBOT-CAROLINE- INCLUDING THE CITIES OF...CHESTERTOWN...CENTREVILLE...EASTON... DENTON 643 PM EDT WED JUN 4 2008 ...SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS TO AFFECT PORTIONS OF MARYLANDS EASTERN SHORE THIS EVENING... AT 6:40 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ADDITIONAL THUNDERSTORM DEVELOPMENT GENERALLY SOUTH AND EAST OF A LINE FROM BALTIMORE TO WASHINGTON DC. THESE STORMS ARE GENERALLY MOVING EASTWARD AT 30 MPH. THESE STORMS MAY PRODUCE HAIL AND STRONG WINDS. FREQUENT CLOUD TO GROUND LIGHTNING HAS BEEN OCCURRING WITH THESE STORMS ALONG WITH HEAVY RAINFALL. REMAIN ALERT FOR THE POTENTIAL ARRIVAL OF THUNDERSTORMS, AND BE PREPARED TO SEEK SHELTER IMMEDIATELY IF STORMS APPROACH OR A WARNING IS ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 8:00 PM. GORSE
Special weather statement, Jun 4, 7:32 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 732 PM EDT WED JUN 4 2008 DEZ002>004-050115- KENT DE-INLAND SUSSEX-DELAWARE BEACHES- INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH 732 PM EDT WED JUN 4 2008 ...SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS TO AFFECT PORTIONS OF CENTRAL AND SOUTHERN DELAWARE THIS EVENING... AT 7:30 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL THUNDERSTORMS ACROSS EASTERN MARYLAND TO NORTHERN VIRGINIA. THESE STORMS ARE MOVING EASTWARD AT AROUND 40 MPH. THESE STORMS MAY PRODUCE HAIL AND STRONG WINDS. FREQUENT CLOUD TO GROUND LIGHTNING HAS BEEN OCCURRING WITH THESE STORMS ALONG WITH HEAVY RAINFALL. REMAIN ALERT FOR THE POTENTIAL ARRIVAL OF THUNDERSTORMS IN YOUR AREA, AND BE PREPARED TO SEEK SHELTER IMMEDIATELY IF STORMS APPROACH OR A WARNING IS ISSUED. GORSE
Special weather statement, Jun 4, 7:48 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 748 PM EDT WED JUN 4 2008 DEZ002>004-050045- DELAWARE BEACHES-INLAND SUSSEX-KENT- 748 PM EDT WED JUN 4 2008 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF KENT AND SUSSEX COUNTIES IN DELAWARE... AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 22 MILES SOUTH OF DOVER...MOVING EAST AT 38 MPH. THE THUNDERSTORM WILL BE NEAR ELLENDALE...MILFORD AROUND 800 PM... SLAUGHTER BEACH...MILTON AROUND 815 PM AND LEWES AROUND 830 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMAIN ALERT IN THE EVENT A WARNING IS ISSUED. FORECASTER: GORSE
Local storm report, Jun 4, 7:58 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
758 PM EDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM TSTM WND GST 4 S TILGHMAN ISLAND 38.69N 76.34W
06/04/2008 M58.00 MPH TALBOT MD EMERGENCY MNGR
58 MPH WIND GUST MEASURED AT SOUTHERN TIP OF TILGHMAN
ISLAND.
0354 PM TSTM WND DMG 3 E ST. MICHAELS 38.79N 76.17W
06/04/2008 TALBOT MD EMERGENCY MNGR
TREES AND WIRES DOWN REPORTED DOWN IN WHITTMAN.
0408 PM TSTM WND DMG QUEENSTOWN 38.99N 76.16W
06/04/2008 QUEEN ANNES MD EMERGENCY MNGR
TREE DOWN NEAR ROUTE 50/310 INTERSECTION. OTHER TREES
DOWN SCATTERED ON KENT ISLAND
0412 PM TSTM WND DMG PRESTON 38.71N 75.91W
06/04/2008 CAROLINE MD EMERGENCY MNGR
NUMEROUS TREES DOWN. ALSO DAMAGE TO AN INDUSTRIAL PARK
BUILDING.
0426 PM TSTM WND DMG DENTON 38.88N 75.82W
06/04/2008 CAROLINE MD EMERGENCY MNGR
TREES DOWN WITH ROOF DAMAGE TO A HOUSE NEAR DENTON.
0435 PM TSTM WND DMG CHESTERTOWN 39.22N 76.07W
06/04/2008 KENT MD EMERGENCY MNGR
TREES AND WIRES DOWN THROUGHOUT EASTERN PART OF COUNTY.
0449 PM TSTM WND DMG CHESWOLD 39.22N 75.58W
06/04/2008 KENT DE EMERGENCY MNGR
TREE REPORTED DOWN ON A HOUSE IS CHESWOLD.
0500 PM TSTM WND DMG BETHANY BEACH 38.54N 75.07W
06/04/2008 SUSSEX DE PUBLIC
PUBLIC REPORTED CHIMNEY DAMAGE IN BETHANY BEACH.
0500 PM TSTM WND DMG OCEAN VIEW 38.54N 75.09W
06/04/2008 SUSSEX DE PUBLIC
NUMEROUS TREES DOWN IN OCEAN VIEW
0506 PM TSTM WND GST LEWES 38.78N 75.15W
06/04/2008 M62.00 MPH SUSSEX DE C-MAN STATION
62 MPH WIND GUST REPORTED AT LEWES C-MAN STATION.
0730 PM FLASH FLOOD HORSHAM 40.18N 75.14W
06/04/2008 MONTGOMERY PA TRAINED SPOTTER
FIRE DEPT RESCUING PEOPLE FORM A CAR ON HORSHAM RD.
&&
ROBERTSONSpecial weather statement, Jun 4, 9:08 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 908 PM EDT WED JUN 4 2008 DEZ002>004-MDZ020-050200- CAROLINE-DELAWARE BEACHES-INLAND SUSSEX-KENT- 908 PM EDT WED JUN 4 2008 ...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT AND SUSSEX COUNTIES... AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ACROSS EASTERN MARYLAND...MOVING EAST AT 40 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS, WHICH COULD KNOCK DOWN TREES AND POWER LINES. REMAIN ALERT IN THE EVENT WARNINGS ARE ISSUED, AND STAY INDOORS UNTIL THESE STORMS COMPLETELY PASS YOUR AREA. CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WILL OCCUR WITH THESE STORMS. FORECASTER: GORSE
Special weather statement, Jun 4, 9:42 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 942 PM EDT WED JUN 4 2008 DEZ002>004-050245- DELAWARE BEACHES-INLAND SUSSEX-KENT- 942 PM EDT WED JUN 4 2008 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KENT AND SUSSEX COUNTIES DELAWARE... AT 940 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES SOUTH OF DOVER TO 38 MILES SOUTH OF DOVER TO 62 MILES SOUTH OF DOVER...MOVING EAST AT 40 MPH. THE THUNDERSTORMS WILL BE NEAR SEAFORD...FARMINGTON AROUND 945 PM...SLAUGHTER BEACH...BIG STONE BEACH AROUND 1000 PM...SOUTH BETHANY AND REHOBOTH BEACH AROUND 1015 PM. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS, WHICH COULD KNOCK DOWN TREES AND POWER LINES. IN ADDITION, SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS WITHIN THE LINE. CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WILL ACCOMPANY THESE STORMS. REMAIN INDOORS UNTIL THE STORMS COMPLETELY PASS YOUR AREA. FORECASTER: GORSE
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:28 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Queen Anne's | 62 min |
| Jun 4, 8:50 PM EDT | Severe Thunderstorm Warning | PHI | Queen Anne's, Talbot | 44 min |
| Jun 5, 4:34 AM EDT | Excessive Heat Watch | PHI | Caroline, Cecil, Kent, Queen Anne's, Talbot | 71 hr |
Nearby
Areal Flood Warnings in Maryland, 2008Areal Flood Warnings in Delaware, 2008Every areal flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.